Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 328, NWS Norman, OK

May 30, 20127 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 30, 2012, 12:28 AM CDT for 7 counties in Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 12:28 AM CDT (05:28 UTC)
Expired
May 30, 2012, 1:30 AM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Carter County, OK, Comanche County, OK, Cotton County, OK, Grady County, OK, Jefferson County, OK, Love County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 139 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:10 AM CDTHAIL 1Marietta, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:55 PM CDTSevere Thunderstorm WatchSPC12 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2199 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS54 KOUN 300528
SVROUN
OKC019-031-033-051-067-085-137-300630-
/O.NEW.KOUN.SV.W.0328.120530T0528Z-120530T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHERN OKLAHOMA...
  COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
  NORTHEASTERN COTTON COUNTY IN SOUTHWEST OKLAHOMA...
  EXTREME SOUTHWESTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
  LOVE COUNTY IN SOUTHERN OKLAHOMA...
  STEPHENS COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 130 AM CDT

* AT 1223 AM CDT...NATIONAL WEATHER SERVICE RADAR 
  INDICATED A CLUSTER OF STRONG TO SEVERE 
  THUNDERSTORMS EXTENDING FROM ELGIN TO DUNCAN TO 
  HEALDTON AND NEAR ARDMORE.  THE STORMS WERE MOVING 
  SOUTHEAST AROUND 30 MPH.  THE STRONG STORMS WILL BE
  CAPABLE OF PRODUCING HAIL NEAR HALF DOLLARS AND 
  WINDS NEAR 60 MPH.  

* LOCATIONS IMPACTED INCLUDE...
  LAWTON...ARDMORE...DUNCAN...LONE GROVE...MARLOW...HEALDTON...
  WAURIKA...WILSON...COMANCHE...MARIETTA...RUSH SPRINGS...ELGIN...
  RINGLING...BRAY...STERLING...EMPIRE CITY...VELMA...THACKERVILLE...
  MEDICINE PARK AND CORNISH. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 2 AND 38.
 INTERSTATE 44 BETWEEN MILE MARKERS 35 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3376 9720 3385 9716 3392 9721 3382 9744
      3391 9747 3390 9759 3397 9761 3398 9770
      3417 9801 3484 9868 3479 9795 3455 9756
      3450 9756 3451 9749 3437 9735 3417 9696
      3388 9698 3385 9709 3374 9709 3373 9710
TIME...MOT...LOC 0523Z 310DEG 26KT 3438 9780 

$$
1 follow-up statement
777 
WWUS54 KOUN 300558
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT WED MAY 30 2012

OKC019-031-033-051-067-085-137-300630-
/O.CON.KOUN.SV.W.0328.000000T0000Z-120530T0630Z/
COMANCHE OK-GRADY OK-COTTON OK-STEPHENS OK-CARTER OK-JEFFERSON OK-
LOVE OK-
1258 AM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM 
CDT FOR COMANCHE...EXTREME SOUTHWESTERN GRADY...NORTHEASTERN 
COTTON...STEPHENS...CARTER...JEFFERSON AND LOVE COUNTIES...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
RADAR DETECTED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS 
EXTENDING FROM LONE GROVE TO NEAR CORNISH TO MARLOW AND
LAKE ELLSWORTH.  THE STRONGER STORMS WERE LOCATED NEAR LONE
GROVE AND CORNISH.  THESE STORMS WILL BE CAPABLE OF PRODUCING
HAIL NEAR THE SIZE OF GOLF BALLS AND 65 MPH WINDS.  THE STORMS
WERE MOVING SOUTHEAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
LAWTON...ARDMORE...DUNCAN...LONE GROVE...MARLOW...HEALDTON...
WAURIKA...WILSON...COMANCHE...MARIETTA...RUSH SPRINGS...ELGIN...
RINGLING...BRAY...STERLING...EMPIRE CITY...VELMA...THACKERVILLE...
MEDICINE PARK AND CORNISH. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 2 AND 38.
 INTERSTATE 44 BETWEEN MILE MARKERS 35 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3376 9720 3385 9716 3392 9721 3382 9744
      3391 9747 3390 9759 3397 9761 3398 9770
      3417 9801 3484 9868 3479 9795 3455 9756
      3450 9756 3451 9749 3437 9735 3417 9696
      3388 9698 3385 9709 3374 9709 3373 9710
TIME...MOT...LOC 0552Z 317DEG 27KT 3417 9767 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:28 PM CDT, 6 hours earlier.

Area forecast discussion, May 29, 6:28 PM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT TUE MAY 29 2012

.AVIATION...
SEVERE STORMS DEVELOPMENT HAS OCCURRED OVER THE PAST 1 TO 2 HOURS
ACROSS NORTHWEST AND SOUTHWEST OKLAHOMA. SHORT TERM MODEL GUIDANCE
EXPANDS THE COVERAGE OF STORMS ACROSS NORTHERN AND CENTRAL
OKLAHOMA FROM 1-6Z WHILE LIMITING COVERAGE AND DURATION WITH
CONVECTION SOUTH. WILL MENTION PREVAILING TSRA AT OKC AND OUN FOR
A FEW HOURS THIS EVENING. MOST OF THE CONVECTION IS EXPECTED TO
MOVE INTO EASTERN AND SOUTHERN OKLAHOMA DURING THE OVERNIGHT
(AFTER 7Z). MORE STORMS ARE EXPECTED TO DEVELOP WEDNESDAY
AFTERNOON MAINLY ACROSS NORTHERN OKLAHOMA BETWEEN 21-00Z.

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT TUE MAY 29 2012/

DISCUSSION...
SFC LOW IS POSITIONED OVER NE TX PANHANDLE WITH WARM FRONT EXTENDING
ACROSS THE OK/KS BORDER AND A DRYLINE EXTENDING SOUTH ACROSS WESTERN
OK. THESE BOUNDARIES AND TRIPLE POINT COULD BE FOCUS FOR CONVECTION
LATER THIS AFTERNOON AND THIS EVENING WITH THE BEST CHANCES ALONG
THE FRONT AND NEAR THE TRIPLE POINT. THIS ACTIVITY IS EXPECTED TO
THEN CONGEAL INTO ONE OR MORE STORM COMPLEXES THAT MOVE ACROSS THE
FA TONIGHT WITH THE BEST CHANCE ACROSS NORTH CENTRAL/CENTRAL OK.
SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS.

ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED TO OCCUR WEDNESDAY AFTN/NIGHT. A SHORTWAVE WILL MOVE ACROSS
THE REGION WEDNESDAY/THURSDAY PROVIDING SOME UPPER SUPPORT THAT IS
LACKING FOR TODAY. A COLD FRONT WILL ALSO MOVE ACROSS THE REGION
LATE WEDNESDAY INTO THURSDAY. SOME OF THE STORMS WILL LIKELY BECOME
SEVERE. LOCALLY HEAVY RAIN COULD ALSO BECOME AN ISSUE IN SOME AREAS.

COOLER AIR IS EXPECTED TO MOVE INTO THE REGION BEHIND THE FRONT
LEADING TO BELOW NORMAL TEMPERATURES FOR ABOUT THE LATTER HALF OF
THE WEEK. TEMPERATURES WILL WARM TO AOA NORMAL OVER THE WEEKEND INTO
EARLY NEXT WEEK. RIGHT NOW THE FORECAST IS DRY AFTER THURSDAY BUT
WITH RETURNING MOISTURE AND NW FLOW FOR AT LEAST THE LAST HALF OF
THE WORK WEEK SOME ADDITIONAL STORMS CAN NOT BE RULED OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  88  64  77 /  50  30  70  20
HOBART OK         69  90  63  80 /  40  30  50  10
WICHITA FALLS TX  72  93  65  85 /  30  20  40  20
GAGE OK           65  82  61  75 /  30  40  50  10
PONCA CITY OK     65  82  60  73 /  60  50  80  20
DURANT OK         72  88  70  83 /  40  30  70  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 29, 12:06 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT TUE MAY 29 2012

OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1206 PM CDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS ALL COUNTIES IN OKLAHOMA AND WESTERN
NORTH TEXAS COVERED BY NWS NORMAN.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH MIDNIGHT CDT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.

IMPACTS...
HAIL LARGER THAN TWO INCHES IN DIAMETER WILL BE THE MAIN
HAZARD...CAUSING DAMAGE TO ROOFS...CROPS AND CARS.

DAMAGING WIND GUSTS OVER 65 MPH WILL ALSO BE POSSIBLE...CAUSING
DAMAGE TO STRUCTURES...TREES AND UTILITY LINES.

DISCUSSION...
SURFACE LOW PRESSURE WILL DEEPEN THIS AFTERNOON OVER THE
NORTHEASTERN TEXAS PANHANDLE. AS THIS OCCURS...A WARM FRONT WILL
MOVE NORTH AND REACH THE KANSAS OKLAHOMA BORDER REGION BY 6 PM CDT.
A DRYLINE WILL BE SITUATED ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS...SHARPENING THROUGH THE AFTERNOON. AMPLE MOISTURE
AND RISING TEMPERATURES WILL LEAD TO A HIGHLY UNSTABLE WARM SECTOR
OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND EVENING.

STRONG SURFACE HEATING WILL WEAKEN INHIBITION...ALLOWING FOR
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT BETWEEN
4 AND 7 PM CDT. THIS WILL LIKELY OCCUR FIRST NEAR THE OKLAHOMA
KANSAS LINE OR ALONG THE DRYLINE IN WESTERN OKLAHOMA. STORMS WILL
MOVE EAST AND SOUTHEAST LATE THIS AFTERNOON AND EVENING.

INITIAL STORMS WILL POSE A THREAT OF VERY LARGE HAIL AND DAMAGING
WINDS. STORMS MAY GROW INTO A COMPLEX AFTER 7 PM CDT...POSING
MAINLY A DAMAGING WIND THREAT MAINLY NORTHEAST OF A WOODWARD TO
DURANT LINE. ALTHOUGH A FEW SEVERE STORMS CANNOT BE RULED OUT
AFTER MIDNIGHT...MUCH OF THE SEVERE POTENTIAL WILL DIMINISH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY OCCUR WITH THUNDERSTORMS LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
WIDESPREAD AND POSSIBLY SIGNIFICANT SEVERE WEATHER IS ANTICIPATED
ON WEDNESDAY AS LARGE INSTABILITY AND A LOW PRESSURE DISTURBANCE
CONTRIBUTE TO SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE
LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN HAZARDS...THOUGH A TORNADO OR TWO MAY ALSO OCCUR.

STORMS MAY LINGER INTO THURSDAY WITH A CONTINUED THREAT OF
DAMAGING WINDS DURING THE MORNING HOURS.

BY THURSDAY AFTERNOON...STORM CHANCES DECREASE WITH A RELATIVELY
DRY PATTERN SETTING UP THROUGH THE WEEKEND.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY OCCUR WITH THUNDERSTORMS WEDNESDAY INTO
THURSDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT WEDNESDAY.

AUSTIN/MBS/MAXWELL

In the hours before

Local storm report, May 29, 10:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     2 NW NORMAN             35.24N 97.47W
05/29/2012  M62 MPH          CLEVELAND          OK   MESONET

&&

NWS NORMAN
Local storm report, May 29, 10:49 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             S BLANCHARD             35.15N 97.66W
05/29/2012  E1.25 INCH       MCCLAIN            OK   STORM CHASER

1016 PM     TSTM WND GST     2 N NORMAN              35.25N 97.44W
05/29/2012  E65 MPH          CLEVELAND          OK   PUBLIC

            NUMEROUS TREE LIMBS WERE BLOWN DOWN.

&&

NWS NORMAN
Local storm report, May 29, 11:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             2 W VELMA               34.46N 97.70W
05/29/2012  E1.75 INCH       STEPHENS           OK   AMATEUR RADIO

&&

NWS NORMAN
Special weather statement, May 30, 12:07 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT WED MAY 30 2012

OKZ041-046>048-050>052-300530-
BRYAN OK-MARSHALL OK-JOHNSTON OK-ATOKA OK-LOVE OK-MURRAY OK-
CARTER OK-
1207 AM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR BRYAN...MARSHALL...JOHNSTON...
SOUTHWESTERN ATOKA...LOVE...SOUTH CENTRAL MURRAY AND CARTER
COUNTIES UNTIL 1230 AM CDT...

AT 1205 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MILL CREEK TO MILBURN TO ATOKA AND DAISY.  THE LINE OF
STORMS WAS MOVING SOUTH AROUND 40 MPH.  STRONG OUTFLOW WINDS
AHEAD OF THE STORM WERE LOCATED FROM ARDMORE TO LITTLE CITY TO
BOSWELL.  WIND GUSTS NEAR 55 MPH AND SMALL HAIL WILL POSSIBLE
AS THE STORMS MOVE SOUTH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARDMORE...DURANT...MADILL...TISHOMINGO...CALERA...MARIETTA...
KINGSTON...DICKSON...COLBERT...CADDO...OAKLAND...MANNSVILLE...
SPRINGER...BOKCHITO...ACHILLE...RAVIA...THACKERVILLE...MILBURN...
BENNINGTON AND SILO.

LAT...LON 3384 9615 3369 9636 3384 9662 3389 9660
      3382 9676 3396 9692 3385 9709 3374 9709
      3376 9718 3388 9717 3392 9722 3386 9726
      3447 9717 3428 9654 3416 9579 3416 9596
      3395 9594 3385 9576
TIME...MOT...LOC 0505Z 356DEG 37KT 3419 9715 3404 9661 3410 9586
Local storm report, May 30, 12:18 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     NON-TSTM WND GST 3 NNW SHAWNEE           35.38N 96.94W
05/30/2012  M58 MPH          POTTAWATOMIE       OK   MESONET

            THE WIND GUST AS THE RESULT OF A HEAT BURST.

&&

NWS NORMAN
Special weather statement, May 30, 12:21 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED MAY 30 2012

OKZ026-030-031-300600-
LINCOLN OK-SEMINOLE OK-POTTAWATOMIE OK-
1221 AM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SEMINOLE AND
POTTAWATOMIE COUNTIES UNTIL 100 AM CDT...

DISSIPATING THUNDERSTORMS WILL ALLOW THE FORMATION OF HEAT BURSTS
JUST EAST OF OKLAHOMA CITY AND NORMAN. OBSERVATIONS IN SHAWNEE
INDICATED THAT WIND GUSTS NEAR 60 MPH OCCURRED JUST AFTER
MIDNIGHT...ALONG WITH A TEMPERATURE RISE OF ALMOST 20 DEGREES.
THESE CONDITIONS SHOULD SUBSIDE BETWEEN 1 AM AND 2 AM.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
SHAWNEE...SEMINOLE...TECUMSEH...CHANDLER...PRAGUE...MEEKER...
WELLSTON... AND CROMWELL.

LAT...LON 3503 9661 3505 9714 3571 9714 3572 9662
      3541 9663 3539 9654 3546 9655 3543 9651
      3543 9648 3547 9648 3545 9644 3525 9644
TIME...MOT...LOC 0519Z 276DEG 22KT 3526 9676

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:00 PM CDTSevere Thunderstorm WarningOUNTillman60 min
May 29, 7:05 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods25 min
May 29, 7:14 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman40 min
May 29, 7:20 PM CDTSevere Thunderstorm WarningOUNLincoln, Noble, Payne40 min
May 29, 7:27 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Garfield, Kingfisher, Logan, Major and 1 more63 min
May 29, 7:27 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma63 min
May 29, 7:31 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Noble, Woods25 min
May 29, 8:05 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Kingfisher, Lincoln, Logan, McClain and 1 more55 min
May 29, 8:26 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Garfield, Kingfisher, Logan, Major and 1 more64 min
May 29, 8:27 PM CDTTornado WarningOUNCanadian, Oklahoma33 min
May 29, 8:50 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Cleveland, Grady, Kingfisher, Lincoln and 4 more40 min
May 29, 9:27 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Grady, Kingfisher and 2 more63 min
May 29, 9:30 PM CDTSpecial Weather StatementOUNLincoln, Seminole60 min
May 29, 9:44 PM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole61 min
May 29, 10:12 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
May 29, 10:16 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain, Oklahoma59 min
May 29, 10:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Grady, Kingfisher61 min
May 29, 10:42 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes33 min
May 29, 10:56 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more47 min
May 29, 10:58 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Garvin, Grady, Stephens47 min
May 29, 11:29 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady31 min
May 29, 11:32 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Murray, Pontotoc58 min
May 29, 11:46 PM CDTSevere Thunderstorm WarningOUNCarter, Comanche, Garvin, Grady, Jefferson, Murray and 1 more44 min
May 30, 12:07 AM CDTSpecial Weather StatementOUNBryan, Johnston, Love, Marshall23 min
May 30, 12:21 AM CDTSpecial Weather StatementOUNLincoln, Pottawatomie, Seminole39 min
May 30, 12:41 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Marshall64 min
May 30, 1:07 AM CDTSpecial Weather StatementOUNCoal, Hughes, Seminole68 min
May 30, 1:14 AM CDTSpecial Weather StatementOUNMarshall31 min
May 30, 1:26 AM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall64 min
May 30, 1:31 AM CDTSpecial Weather StatementOUNStephens29 min
May 30, 1:35 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens40 min
May 30, 2:23 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Stephens67 min
May 30, 5:04 AM CDTSpecial Weather StatementOUNOklahoma11 min
May 30, 5:13 AM CDTAreal Flood AdvisoryOUNOklahoma2 hr
May 30, 5:33 AM CDTSevere Thunderstorm WarningOUNOklahoma57 min
May 30, 5:37 AM CDTSpecial Weather StatementOUNJohnston53 min
May 30, 5:46 AM CDTFlash Flood WarningOUNOklahoma3 hr
May 30, 6:16 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma44 min
May 30, 6:48 AM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
May 30, 7:01 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma59 min
May 30, 7:01 AM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall59 min
May 30, 7:45 AM CDTSpecial Weather StatementOUNMcClain, Murray45 min
May 30, 5:35 PM CDTSpecial Weather StatementOUNWashita25 min
May 30, 6:06 PM CDTSpecial Weather StatementOUNCaddo, Washita24 min
May 30, 6:26 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Grady, Washita64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.